Jump to content
CrazyBoards.org

Constant anxiety


Recommended Posts

Im on all this medication, and Im still having anxiety every day.  It's gotten worse probably in the last week or two.  My fear of illness is what makes me the most anxious.  My pdoc wont give me a benzo, so I suffer.  I just don't know what to do anymore.  I hate hate hate feeling this way all the damn time.  What I want to do is just run away and live in my own little sterile room.  I would miss my family way too much, plus, that wouldn't be very healthy.  Ugh, anxiety sucks!

Link to comment
Share on other sites

I don't really have advice, but I just wanted to say that anxiety really sucks.  I've been in your shoes, having anxiety all the time.  It really sucks.  In my case, being on SNRI's helps a lot (Effexor or Cymbalta).  I have RX for Klonopin, but I don't use it very often.

Anyway, hang in there.  I hear that exercise helps with anxiety, but I'm too lazy to check it out. 

Link to comment
Share on other sites

Ever tried an SNRI??  Personally, Effexor KILLED my anxiety...ok maybe not killed but lessened it by 65% which seems like a miracle for a complete anxiety freak.  I have a prescription for xanax, the most potent benzo there is, but guess what?  I use it probably 4 times per month max in a very small dose.  Many SSRIs and SNRIs are approved for GAD so I'd say try one out....of course everyone is different but for me Zoloft and prozac did shit so I switched to an SNRI; Effexor and have been delighted with my results.  ;)

Link to comment
Share on other sites

Have you been taking our current cocktail for awhile now? Or is the combination of meds and doses fairly new? Whenever my meds were upped or changed, I noticed an increase in my anxiety until my body got used to the change.

It is pretty crappy that your dr. won't give you anything to calm your nerves though. I don't really like taking ativan, but it helps when nothing else will.  Does your dr. not prescribe them at all? I know some docs get tetchy on them because of the addiction issues, but maybe he could give you a short term rx just to get you through the worst of it.

Link to comment
Share on other sites

Have you been taking our current cocktail for awhile now? Or is the combination of meds and doses fairly new? Whenever my meds were upped or changed, I noticed an increase in my anxiety until my body got used to the change.
I've been on the Lexapro for a few months now, the Abilify and Lamictal for about 2 1/2 months, titrating up on the Lamictal.  I started at 100mg about 2 1/2 weeks ago.

Does your dr. not prescribe them at all? I know some docs get tetchy on them because of the addiction issues, but maybe he could give you a short term rx just to get you through the worst of it.

He gave me .25mg Klonopin wafers when he was transitioning me from Effexor to Lexapro because I was really bad.  He just avoids benzos as much as he can.  I think it's because of the addiction potential. 

Ever tried an SNRI?? 
 

I was on Effexor for a while, but it pooped out on me, and I ended up anxious, depressed, and suicidal. 

Link to comment
Share on other sites

I know you said your pdoc doesn't like to prescribe that much.  Have you tried asking your regular doctor?

Oopps! Bad idea! P-docs don't like it when you go around them. It's a good way to get yourself booted out.

Have you tried exercise? I DO this and it helps tremendously. When having an anxiety attack or panic attack, you don't breathe correctly. This results in the light headedness and the feeling of a heart attack. It's because most likely you are holding your breath.

If you exercise consistently, you will get a better handle on your breathing and it comes more naturally during an attack.

Mediation is good too. The reason? Learning to breathe correctly.

There are many things you can do in addition to meds. I answered you up in another thread and I see why you aren't calling your p-doc now. You don't think that he/she will or can help you. If you really feel you want a benzo, there are p-docs out there that will give them to you. They are nothing to take lightly though. But don't go around your current one. It is bad practice and just pisses them off.

Good luck.

Breeze

Link to comment
Share on other sites

FWIW, it sounds like you could be dealing with a form of OCD or have some OCD mixed in there anyway.

Check out the OCD wikipedia entry for more info. 

High dose SSRIs seem to be the current trend in treating OCD. If you're bi-polar that might not be an option, however.  Seroquel has been a near miracle drug for me for this, but I may have to quit taking it if I can't stop gaining weight.

Check out the OCD forum and see if anything else sounds familiar.

Link to comment
Share on other sites

Sometimes a mild or mixed manic episode can be construed as either panic or anxiety related. If you suffer from a mood disorder it is (in my opinion) best to treat the mood disorder first as it may be causing or triggering the anxiety.

It is also worth mentioning that, many times, antidepressants and benzodiazepines are not even needed in the treatment of bipolar disorder with comorbid anxiety conditions. This is because anxiety symptoms often resolve when the mood disorder is treated. This falls within a hierarchical approach to diagnosis and treatment that has a long tradition in psychiatry, as follows: Mood disorders trump psychotic disorders which trump anxiety disorders. In other words, if someone has a mood disorder (such as bipolar disorder) plus delusions, one should diagnose and treat bipolar disorder first, not schizophrenia, and often the psychotic symptoms resolve with treatment of the mood symptoms. Further, if someone has bipolar disorder plus GAD, I would recommend initially treating the bipolar disorder with a standard mood stabilizer, and then only adding an antianxiety treatment if anxiety symptoms persist despite improvement of mood symptoms with adequate treatment with a mood stabilizer. There are exceptions to this general approach, in particular panic disorder. Panic attacks are themselves so disturbing, and sometimes are associated with increased risk of suicide, that it is important to treat them directly and immediately, usually with benzodiazepines. This short-term treatment need not necessarily lead to long-term treatment, however, once the mood disorder is controlled with mood stabilizers

http://www.medscape.com/viewarticle/492123_1

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...